Jump to content
ACN Latitudes Forums

Recommended Posts

  • Replies 30
  • Created
  • Last Reply

Top Posters In This Topic

Top Posters In This Topic

Popular Posts

Cara you recently posted that your child was doing well and then you tried a vitamin E cream and the tics came back again so it really seems to me that perhaps there was a trigger there.   I agree

Thanks logismum!! We are doing it! 48 hrs + dairy free and I think we have found another piece to the puzzle. Tics are down again today, even more than yesterday. Whew. I am finally breathing.

The Tourette Syndrome Association (tsa-usa.org) has research showing it's effectiveness in reducing tics.

 

However it remains illegal in many states, and I am not sure of the rules on prescribing it for minors even in those states where it is legal, so you do need to be very careful.

 

There are also numerous research studies that indicate that in susceptible individuals (ie not in everyone!) it can lead to schizophrenic conditions and psychosis...so notwithstanding the health benefits that have been documented, this is something that should be discussed with a reputable physician, especially regarding a young child!

Link to post
Share on other sites

It's like I lost my son. All that is left is constant sounds and spastic movements. No breaks, it's constant thought the day. Thousands of them. I'm losing my mind and am so depressed.

Neurologist has suggested Marinol for my son....still thinking about it. Weaning Lamictal to see if that has any response to diminish tics. Neuro states he has seen Marinol work wonders in kids with tics and he was one to suggest it. He claims same benefit as marijuana without the high??? He said he has seen it "change and transform some kids lives." At least, Marinol is "legal" substance. Medical marijuana is not legal in most states unless you live in few on the west coast/ Colorado etc. Something to consider if your child is that miserable. The impact on family cannot be under estimated, either, as your posts point out. Tics are difficult on entire family. When my son did started with his first vocals the summer of 2008 that were bird noises...I thought would lose my flippin mind!!! Whoo, whoo, hee repeatedly. Sounded like he was in labor doing the Lamaze method or I was in a bird sanctuary with owls and tweety birds. He was on Keppra then and we decreased dosage, started Inositol and tics went away in few weeks.

 

After Strep in 2009/2010- he became extremely choreic. I took him to Peds and the Peds was like OMG- he literally cannot sit still- he's all over the place. Not comfortable in his own skin. Peds said it made him nervous just watching him and he was only in the room 30 min. I told him- yeah, try it all day. That's when they treated him with 90 days of Azithromax high dose. It calmed him down.

 

I would talk to neuro for help. You nor your child should be this miserable without being given some option for relief.

Link to post
Share on other sites

Cara

you recently posted that your child was doing well and then you tried a vitamin E cream and the tics came back again so it really seems to me that perhaps there was a trigger there.

 

I agree you do need to try to find relief, but honestly, going to a state that has legal MM and giving it to a 5 year old without knowing if that could trigger serious consequences is imho not a very wise thing to do!!!! Never mind the legal implications. You could have your son removed from your custody!! It is one thing to do this under legal doctor supervision, but please think of the serious consequences otherwise!

 

Perhaps discuss the marinol with your doctor first as there have been other reports here on its benefits.

 

I realize you get upset when your son is ticcing ....but you have also reported a number of times of great improvement, most recently when you were on vacation .....so please don't let a waxing (maybe triggered by that vit E cream) cause you to do something you may greatly regret.

 

I still don't know if you have investigated any possible infection connection to your son's tics? but if you have not, you really should try to see a PANS literate doctor and check!

Link to post
Share on other sites

I hear you chemar. I'm not going to do anything drastic or put my son at risk. It's a shame that this country is so backwards and would rather prescribe medications with terrible side effects instead of doing more scientific studies on natural medications.

 

I'm not sure the vit E was the culprit because I would have expected the tics to go back to baseline a day or 2 after I gave it to him but instead the tics ramped up even more.

 

I finally decided to stop fish oil and take dairy out of his diet. It's been 24 hours. I'll update on his tic level next week after I give it more time.

 

Thanks and I am asking about marinol. At the doctor right now ;)

Link to post
Share on other sites

And I don't know if you were just able to handle your sons tics better than I am, but I'm just not the strongest person when it comes to situations like this. I'm trying hard to battle through this but I can admit my faults and lack of patience as well as a low threshold for stress are 2 of them.

Link to post
Share on other sites

When my son was first diagnosed, I was a basket case!

Don't forget, my son's tics were so severe that he injured himself from them frequently, requiring hospitalization for the injuries.

But a good friend gave me some tough love and helped me realize that as stressful and upsetting as our situation was....still...my son was not terminally ill and we would get though it....and we did! hard as it was during the worst years. I also paid close attention to the wise warnings by those who knew better than I that the WORST trigger for tics is stress, and that it is horrible for a kid already confused by the tics to realize they were causing such upset for their parent. It can psychologically damage a child for life. Lack of patience and becoming easily stressed were high on my "fault" list...but my child's wellbeing was of foremost concern to me and so I learned painful lessons in how to cope. Easy? no.......but worth it? most definitely!!

So please don't think I don't sympathize with you.....I do! But at the same time I would be doing both you and your child a disservice if I did not mention potential dangers when noting them!

 

And yes, I agree it is ridiculous that kids (and adults!!) are prescribed harmful medications when there are natural alternatives.

 

I hope the doctor is able to help...and again, at the risk of sounding like a nag....I do hope you have thoroughly investigated any possibility of PANS

Link to post
Share on other sites

We have only done a throat culture for strep which was neg but I plan to take more blood to rule it out. Last time we tried, my son was not cooperating :( doctor agreed with pulling dairy so we are. She also strongly suggested nystatin again - even after 5 weeks on GSE!! So I may try it after we do a yeast spit test just to make sure we still are dealing with a yeast issue. The good news is that his tics were not any more frequent or intense today so maybe we have hit a plateau....

Link to post
Share on other sites

How old is your son? Could marinol be given to a 5 year old? I'm thinking of flying to CO to try MM and then driving back. I know it sounds nuts but when you are desperate, anything is possible.

My son is 13 now. I don't know about the age thing....that would be up to the MD prescribing it. Seems like I have taken care of small children that had cancer, getting chemo etc. with no appetite that were prescribed Marinol. That's why it was originally formulated-- to take away nausea from chemo and to stimulate appetite. Might ask your Peds or seek out Neurology opinion.

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...